Virginia, 2010Damaging Winds and Lightning Strike in Virginia, June 16, 2010
June 16, 2010 · NWS RNK · 7 events in 3 counties and zones
A cold frontal approaching along with a lee trough provided enough low level convergence for scattered thunderstorms to develop. Enough instability was present for a few of these storms to become severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $73,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal approaching along with a lee trough provided enough low level convergence for scattered thunderstorms to develop. Enough instability was present for a few of these storms to become severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 16, 2:45 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUN 16 2010
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED THIS EVENING INTO TONIGHT...UNTIL A COLD FRONT MOVES
THROUGH THE AREA OVERNIGHT. DRIER AND SLIGHTLY COOLER AIR WILL
MOVE INTO THE REGION FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ARE FORMING THIS AFTERNOON IN THE VERY
WARM MOIST AND UNSTABLE AIRMASS. EXPECT COVERAGE TO INCREASE THIS
AFTERNOON INTO THIS EVENING AS DAYTIME HEATING...MOIST BOUNDARY
LAYER...COMBINED WITH SFC CONVERGENCE ALONG COLD FRONT AND LEE
TROUGH. MCV MOVING EWD ACROSS S CENTRAL NC WILL HELP TRIGGER
ADDITIONAL CONVECTION ESPECIALLY ACROSS THE SOUTHEAST PORTION OF CWA
SPS PLACED SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ACROSS EASTERN PORTIONS OF CWA THIS AFTERNOON WITH
CAPES AROUND 2 TO 3K...AND GREATEST INSTABILITY. THE MAIN THREAT
FROM STRONG TO SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE
HAIL AND HEAVY RAINS. PWATS REMAIN HIGH AROUND 1.5 INCHES...ABOUT
150% OF NORMAL...AND STORM MOTION WILL BE 20 KNOTS OR LESS...SO ANY
TSTM MAY HAVE VERY HEAVY DOWNPOURS. FOR POPS TONIGHT USED A BLEND OF
THE ECMWF...NAM AND WRFARW-RNK. CONVECTION WILL GRADUALLY TAPER OFF
WITH LOSS OF HEATING TONIGHT...BUT MAY LINGER A LITTLE LONGER THAN
USUAL SINCE A SFC COOL FRONT ASSOCIATED WITH THE SHORT WAVE MOVG
THROUGH THE GREAT LAKES WILL NOT MOVE THROUGH THE REGION UNTIL EARLY
THURSDAY MORNING. WENT WITH LOW TEMPERATURES CLOSE TO ADJMETBC ON
THE WARM SIDE OF GUIDANCE TONIGHT- FROM THE MID 60S IN THE NORTHWEST
TO AROUND 70 IN THE SOUTHSIDE.
HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AS DRIER AIR FILTER
INTO OUR AREA AS NORTHWEST WINDS SET UP. REMOVED THE ISOLATED
THUNDERSTORM POP IN THE NORTHERN NORTH CAROLINA MOUNTAINS THURSDAY
AFTERNOON. PLAYED HIGHS NEAR ADJMET WITH READINGS FROM THE LOWER
80S IN THE NORTHWEST TO THE LOWER 90S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
LLVL MOISTURE/DEWPOINTS WILL BE RETURNING THIS WEEKEND AFTER THE
RELATIVELY COOLER AND DRIER AIRMASS ON THURSDAY. FOR A FEW DAYS
THE OP GFS HAS BEEN INDICATING ENOUGH LIFT PROVIDED BY SUBTLE
UPSLOPE FOR STORMS ALONG THE BLUE RIDGE ON SATURDAY. ALTHOUGH THIS
SOLUTION IS LIKELY TOO WET...STILL WORTHY OF CHC POPS THIS DAY.
H85 TEMPS GET CLOSE AGAIN TO +20C ON SATURDAY AS WEAK TROUGHINESS
DEPARTS WITH HEIGHTS RISING AND THE UPPER RIDGE EXTENDING ENE ONCE
AGAIN.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXPECTING ONLY ISOLATED ELEVATED CONVECTION ON SUNDAY...WITH THE
UPPER RIDGE POSSIBLY CAPPING OFF MOST STORMS. DIFFERENCES REMAIN
BETWEEN THE ECMWF/GEFS/GFS THROUGH EARLY NEXT WEEK. THE ECMWF
TYPICALLY IS TOO STRONG WITH AN UPPER RIDGE IN THIS
POSITION...WHEREAS THE OP GFS IS NORMALLY TOO AMPLIFIED WITH
TROUGHS/COLD FRONTS ACROSS THE GREAT LAKES BEYOND DAY 5. THE GEFS
BREAKS THE TIE AS IT LEANS MORE TOWARDS THE ECMWF. ALTHOUGH NOT
READY TO TOTALLY FOLLOW THE ECMWF...FEEL IT IS A BETTER SOLUTION
CONSIDERING THE STRENGTH OF THE UPPER RIDGE...WHICH SHOULD
DELAY/DEFLECT ANY COLD FRONTS PLUNGING THIS FAR SOUTH...AS THE OP
GFS SUGGESTS. WITH THE UNCERTAINTY....WILL NOT PLACE ANY
MENTIONABLE POPS IN THE FORECAST...JUST KEEPING AOB 15
PERCENT...IN ANY OF THESE DAYS. IF THE GFS VERIFIES THOUGH...EARLY
NEXT WEEK COULD BE COOLER AND WETTER.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED MVFR SHOWERS AND THUNDERSTORMS WITH ISOLD IFR/LIFR
CONDITIONS WILL FORM THIS AFTERNOON IN THE VERY MOIST AIRMASS ACROSS
THE REGION. STORMS WHICH DEVELOP ACROSS THE MOUNTAINS WILL PROPAGATE
EASTWARD INTO THE FOOTHILLS AND PIEDMONT LATER IN THE
AFTERNOON/EARLY EVENING HOURS. AFTER CONVECTION MOVES FURTHER EAST
OF THE LYH AND DAN AREAS BY AROUND 17/02Z...THEN EXPECT AT LEAST
MVFR FOG TO DEVELOP OVERNIGHT MOST TAF SITES. IFR FOG IS POSSIBLE
IN LOCATIONS WHICH RECEIVE HEAVY RAIN THIS AFTERNOON AND WINDS
DROP OFF.
A WEAK COLD FRONT WILL PASS THROUGH TOWARD MORNING THURSDAY.
SOMEWHAT DRIER AIR WILL WORK INTO THE AREA FOLLOWING THE
COLD FRONT ON THURSDAY...PROVIDING A BETTER CHANGE FOR A LONGER
PERIOD OF VFR WEATHER (OUTSIDE OF ANY LATE NIGHT VALLEY FOG) FOR
THURSDAY INTO SATURDAY. ANOTHER COLD FRONT WILL THEN APPROACH THE
AREA FORM THE NORTHWEST LATE SATURDAY OR SUNDAY...BRINGING ANOTHER
CHANCE FOR SCATTERED TO NUMEROUS TSTMS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...KM
LONG TERM...KM
AVIATION...JJ/KK
Hazardous weather outlook, Jun 16, 8:37 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT WED JUN 16 2010
NCZ001>003-018-019-VAZ007-009>020-022-023-032-WVZ042>045-171345-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER-
937 AM EDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND
LOCALIZED FLOODING THROUGH THIS AFTERNOON. A FEW STORMS MAY ALSO
CONTAIN STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ024-033>035-043>047-058-059-171345-
STOKES-ROCKINGHAM-CASWELL-YADKIN-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
937 AM EDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND
LOCALIZED FLOODING THROUGH THIS AFTERNOON. A FEW STORMS MAY ALSO
CONTAIN STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 1:34 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT WED JUN 16 2010
NCZ005-006-VAZ044>047-058-059-162145-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
234 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORMS DEVELOPING THIS AFTERNOON...
SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON CAN PRODUCE VERY
HEAVY DOWNPOURS AND LOCALIZED FLOODING. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH STRONG WINDS AND HAIL ACROSS THE PIEDMONT
OF NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
RCS
Special weather statement, Jun 16, 2:48 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED JUN 16 2010
NCZ005-006-VAZ043-044-162045-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
348 PM EDT WED JUN 16 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...SOUTHEASTERN
HENRY...SOUTHERN PITTSYLVANIA AND NORTHERN ROCKINGHAM COUNTIES...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF EDEN...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DRAPER AROUND 355 PM...AIKEN SUMMIT AROUND
405 PM...CASCADE AROUND 410 PM...MAYFIELD AROUND 435 PM AND PELHAM
AROUND 445 PM.
LAT...LON 3652 7993 3685 7939 3659 7921 3655 7922
3654 7918 3638 7989
RCSLocal storm report, Jun 16, 4:48 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 5 NNW REIDSVILLE 36.41N 79.72W
06/16/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON ASHLEY LOOP ROAD
0340 PM TSTM WND DMG 1 SE LAWSONVILLE 36.39N 79.55W
06/16/2010 ROCKINGHAM NC LAW ENFORCEMENT
A FEW TREES REPORTED DOWN ON US 158 NEAR GROOMS ROAD.
&&
CHENARDSpecial weather statement, Jun 16, 4:53 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT WED JUN 16 2010
NCZ004-005-VAZ032-043-044-162245-
HENRY VA-PATRICK VA-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC-
553 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORMS WILL AFFECT HENRY...SOUTHEASTERN
PATRICK...SOUTHWESTERN PITTSYLVANIA...ROCKINGHAM AND NORTHEASTERN
STOKES COUNTIES...
AT 550 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF MARTINSVILLE CITY TO 4 MILES EAST OF SANDY RIDGE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR THE CITY OF MARTINSVILLE AROUND 605
PM...MARTINSVILLE AIRPORT AROUND 610 PM...CHATMOSS AROUND 615
PM...LEATHERWOOD AROUND 620 PM...AXTON AROUND 635 PM AND AIKEN SUMMIT
AROUND 645 PM.
LAT...LON 3624 7976 3647 8017 3683 7997 3681 7987
3659 7950 3623 7970
RCSSpecial weather statement, Jun 16, 5:10 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED JUN 16 2010
VAZ017-032-162315-
FLOYD VA-PATRICK VA-
610 PM EDT WED JUN 16 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FLOYD AND PATRICK
COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WOOLWINE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ROCKY KNOB RECREATION AREA AROUND 615 PM...
WOOLWINE AROUND 630 PM...BUFFALO RIDGE AROUND 635 PM...CHARITY AROUND
650 PM AND FAIRY STONE STATE PARK AROUND 715 PM.
LAT...LON 3673 8046 3683 8042 3684 8007 3682 8006
3678 8007 3677 8009 3675 8008 3659 8012
RCSSpecial weather statement, Jun 16, 5:38 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT WED JUN 16 2010
VAZ034-035-045-162345-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
638 PM EDT WED JUN 16 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AMHERST...NORTHERN
BEDFORD AND NORTHWESTERN CAMPBELL COUNTIES...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BEDFORD CITY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SEDALIA AROUND 655 PM...GOODE AROUND 705
PM...COLEMAN FALLS AROUND 715 PM...BOONSBORO...AND FOREST AROUND 725
PM...TIMBERLAKE AROUND 730 PM AND LYNCHBURG AIRPORT AROUND 735 PM.
LAT...LON 3728 7903 3730 7967 3748 7968 3748 7965
3745 7963 3746 7961 3745 7958 3747 7958
3750 7957 3755 7904
RCSThunderstorm Wind, Campbell
- When
- June 16, 6:25 PM EST
- Where
- Campbell County, 3.63 mi NNE of Timberlake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- COOP Observer
- Coordinates
- 37.380, -79.230
A large 25 inch diameter 45 foot tall tree was blown down. Damage amounts are estimated.
Thunderstorm Wind, Lynchburg (C)
- When
- June 16, 6:35 PM EST
- Where
- Lynchburg (C) County, 0.69 mi N of Buncher
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 37.460, -79.180
Trees were blown down on Williams Road. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 16, 6:36 PM EST
- Where
- Henry County, Horse Pasture
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.630, -79.950
A roof was lifted off a barn by the winds. 10 to 12 trees were also uprooted as well as a flag pole flattened. Damage amounts are estimated.
Thunderstorm Wind, Lynchburg (C)
- When
- June 16, 6:40 PM EST
- Where
- Lynchburg (C) County, 0.55 mi W of Buncher
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 37.450, -79.190
Trees were blown down on Hydro Street. Damage amounts are estimated.
Thunderstorm Wind, Lynchburg (C)
- When
- June 16, 6:45 PM EST
- Where
- Lynchburg (C) County, 0.88 mi SE of Lynchburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 37.410, -79.140
Six to eight trees were blown down in downtown Lynchburg. One tree fell on a fence and garage on Rivermont Avenue. Damage amounts are estimated.
Lightning, Lynchburg (C)
- When
- June 16, 6:45 PM EST
- Where
- Lynchburg (C) County, 2.1 mi NE of (Lyh)glenn Fld Lynch
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 37.350, -79.171
Lightning struck a Courtyard by Mariott causing a fire inside one of the walls. No room were damaged.
Thunderstorm Wind, Campbell
- When
- June 16, 6:50 PM EST
- Where
- Campbell County, 1.49 mi SSW of Lawyers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.280, -79.230
A tree and multiple branches were blown down along Lawyers Road. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Hail and Lightning Strikes in Florida, June 16 to 17, 2010$61,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240960, 240962, 240963, 240965, 240966, 242651, 240967.